Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What is the cause for low BP after taking Stamlobeta?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
HI....i am using Stamlobeta for High BP...How ever my BP readings are low after using them and my doctor suggested to take half a tablet each day...still the BP is loww around 100/70 using fibator for cholestrol and after test my cholestrol levels are normal.Can you please suggest me why my BP is lower than normal...can i quit using BP medications? I have undergone tredmill test and 2d echo...both came out negative....Thanks in advance
Posted Mon, 16 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Prasad 1 hour later
Brief Answer: Need clarification... Detailed Answer: Hi, Technically blood pressure reading of 100/70 is accepted as normal. However caution is needed when you are on antihypertensive drugs with this blood pressure. I would like to know since when are you on stamlobeta and what was your blood pressure numbers before starting this drug. If you have been on this drug for a long time, I would like to know since when did you notice the low pressure. Awaiting your reply... Regards
Above answer was peer-reviewed by
Follow-up: What is the cause for low BP after taking Stamlobeta? 4 minutes later
i was on stamlobeta since 5 months..... by BP was 140/90 before using stamlobeta.does cipralex causes low BP when combined with stamlobeta.i lost 9kgs in a span of 3months....i started using fibator since 3 months. However caution is needed when you are on antihypertensive drugs with this blood pressure. -------- What does this mean..can u elaborate on this.Thnks..waiting for ur reply
Answered by Dr. Prasad 2 hours later
Brief Answer: Your medicines need modification Detailed Answer: Apologies for the late reply... I meant caution needs to be applied while using antihypertensive with blood pressure of 100/70 and below. Cipralex has potentials to lower blood pressure. As your echocardiogram reveal a normal functioning heart, your low blood pressure numbers is most likely drug induced. I would stop stamlobeta which is a two combination drug and use single antihypertensive (plain amlodepine) and see how your blood pressure responds. Alternatively, 140/70 is not bad. I would stop blood pressure medicine and recommend salt restriction and physical exercise. Life style change alone should be able to bring the first blood pressure numbers. Fibator had triglycerides lowering capacity. I haven't heard that it causes significant weight loss. You might recheck your triglyceride level before considering stopping this medicine. Hope this answers your query. Let me know if you need clarification. Regards
Above answer was peer-reviewed by
Follow-up: What is the cause for low BP after taking Stamlobeta? 8 minutes later
Hi, My Cholestrol readings are given below.I think they came back normal after using fibator. total-135 hdl-39 ldl-75.36 triglycerides-103 Am i at a risk of developing heart attack....? OffTopic: how many years it takes for plaques to buildup in arteries if i have high cholestrol numbers? i quit smoking and alchohol.... My Physician told me that once we start using BP mediaction and fibator.we need to use it for life that true? Regards, Surya Pls XXXXXXX mind if am asking too many questions
Answered by Dr. Prasad 11 hours later
Brief Answer: Medicines are not always life long... Detailed Answer: Hi, Well, most patients who are on blood pressure and lipid lowering drugs need life long treatment. But it is not entirely true that all patients need to be on same drug or even drug free episodes. These drugs need to be modified, changed or even stopped according to the needs of the patient. At this point of time, low blood pressure is a concern. As per the details provided, I feel this is drug induced hypotension. Cipralex and both the drugs in stamlobeta could be contributing. Since you have been on cipralex for 2 years without troubles, I would concentrate on changing stamlobeta. Stopping it and restarting it as and when required is what my opinion is. Off course you should be on strict life style as we do this trial. As far as fibator is concerned, it may nor may not be the reason for weight loss. I haven't heard many patients complaining about weight loss after fibator. Your triglyceride level is in check. Therefore if the weight loss doesn't bother your doctor, you can continue taking it. Hope this helps. Feel free to write back for clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor